By Dave Andrusko
It was a short post that appeared today on an online publication in Ghana. A 39-year-old man went on a radio program hosted by Pastor Nyansa Boakwa to confess that he had caused nine women to unknowingly take chemical abortifacients and lose their babies.
Appearing on Pastor Boakwa’s FM program, the unidentified man said (according to Ghanaweb)
he has done so many wrong things in the past that is frustrating his life. “But the one that I can’t seem to get out of my mind is the various abortions I caused.”
He would pretend to be happy when the women told him they were pregnant but (he said) he would insert the unspecified abortifacient into their vaginas.
“All they do is end up bleeding without knowing the cause and the baby is lost in the process,” the man admitted.
There is far more to this, of course.
Chemical (“medication” or RU-486) abortions typically are very, very painful and women often bleed profusely. The cramps can be almost unbelievably painful.
As of a December 31, 2017 FDA update , there were reports of at least 22 deaths of women associated with Mifeprex [RU-486] since the product was approved in September 2000, including two cases of ectopic pregnancy resulting in death; and several cases of severe systemic infection (also called sepsis), including some that were fatal.”
The best one can say about the report’s update on “adverse events” is that it is incomplete.
As Carole Novielli noted, between 2000 and 2012, numerous serious complications were reported:
- Cases with any adverse event – 2,740 (average 228/yr)
- Hospitalized, excluding deaths – 768 (average 64/yr)
- Experienced blood loss requiring transfusions – 416 (average 35/yr)
- Infections – 308 (average 26/yr)